Hail, Clinton
- When
- June 7, 12:37 PM EST
- Where
- Clinton County, 1.47 mi SSW of Ausable Chasm
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.500, -73.480
Quarter size hail reported.
During the afternoon of June 7th, a weak trough moved into a marginally unstable, cold pool aloft atmosphere in northern NY that created scattered showers and a few isolated thunderstorms. One thunderstorm produced one inch diameter hail and some gusty winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
During the afternoon of June 7th, a weak trough moved into a marginally unstable, cold pool aloft atmosphere in northern NY that created scattered showers and a few isolated thunderstorms. One thunderstorm produced one inch diameter hail and some gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 7, 12:30 PM EST, 7 minutes earlier.
Area Forecast Discussion National Weather Service Burlington VT 130 PM EDT Fri Jun 7 2024 .SYNOPSIS... A closed upper low will bring showers to the region today, with some embedded thunderstorms possible. Unsettled and cooler weather continues through the weekend, with showers finally becoming less numerous early next week and a warming temperature trend. && .NEAR TERM /THROUGH SATURDAY/... As of 130 PM EDT Friday...Numerous showers and thunderstorms continue to develop across the region this early afternoon, with the strongest cores located in the Champlain Valley and several reports of pea to dime/penny size hail in abundance. The forecast for the rest of the afternoon remains on track with this activity continuing to slowly drift eastward through VT with small hail and frequent lightning the main threats through sunset before storms diminish in coverage for the overnight hours. Quieter conditions with a few showers here and there is expected tonight, but additional diurnally driven showers are likely on Saturday. Daytime highs will be a few degrees cooler, with highs in the 60s to low 70s. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/... As of 408 AM EDT Friday...Additional shortwave energy rounding base of upper level trough still over our region will bring more chances for showers on both Saturday night and Sunday. This far out it's a bit difficult to time the shortwaves passing through, but don't expect both of these periods to be total washouts. Models did trend wetter for Sunday though, so did bump up pops accordingly. Low temperatures on Saturday night will be in the upper 40s to mid 50s, and high temperatures on Sunday will range from the mid 60s to lower 70s. These daytime highs are a bit cool for early June. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... As of 408 AM EDT Friday...Weather will remain unsettled headed into the long term portion of the forecast. Chance of showers will continue for Sunday night and Monday with upper level trough finally pulling away from our region headed into Monday night. From Tuesday onward the GFS and ECMWF lack much continuity between the two models, leading to lower confidence in the forecast. GFS depicts another system impacting the north country on Wednesday while the ECMWF does not have this system at all. At this time looks like temperatures will trend back towards above normal levels towards the end of next week. Still lots of uncertainty in the extended, and I'm sure we'll get a better idea as we head into next week. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Through 18Z Friday... VFR conditions will largely prevail through the period with afternoon/evening thunderstorms providing brief periods of MVFR/IFR vsby. Overnight low clouds are possible at KMPV/KSLK/KMSS, but confidence is low on how low the ceilings are. MVFR is the forecast for now, but the potential exists for IFR, especially at KSLK. VFR and isolated to scattered showers return after sunrise Saturday. Winds will generally be SSW less than 10kts through the period, with local gusts up to 18kt at KBTV this afternoon and through the period at KSLK. Outlook... Saturday Night: VFR. Chance SHRA. Sunday: Mainly VFR, with areas MVFR possible. Likely SHRA. Sunday Night: Mainly VFR, with local IFR possible. Chance SHRA. Monday: Mainly MVFR, with areas VFR possible. Chance SHRA. Monday Night: Mainly MVFR, with local VFR possible. NO SIG WX. Tuesday: Mainly MVFR, with local IFR possible. Slight chance SHRA. Tuesday Night: Mainly VFR, with areas MVFR possible. Slight chance SHRA. Wednesday: VFR. Chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Kremer NEAR TERM...Kremer/Lahiff SHORT TERM...Neiles LONG TERM...Neiles AVIATION...Lahiff
Hazardous Weather Outlook National Weather Service Burlington VT 315 AM EDT Fri Jun 7 2024 NYZ026>031-034-035-087-VTZ001>011-016>021-080715- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 315 AM EDT Fri Jun 7 2024 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Burlington VT
1029 AM EDT Fri Jun 7 2024
NYZ027-030-031-071500-
Northern Franklin NY-Southern Franklin NY-Western Clinton NY-
1029 AM EDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CLINTON AND
NORTHEASTERN FRANKLIN COUNTIES THROUGH 1100 AM EDT...
At 1028 AM EDT, Doppler radar was tracking a strong thunderstorm over
Burke, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Burke, Churubusco, Chateaugay, Malone, Constable, Earlville, Burke
Center, North Burke, and Brainardsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4494 7382 4479 7421 4494 7437 4499 7430
4500 7386
TIME...MOT...LOC 1428Z 233DEG 18KT 4492 7422
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DuellSpecial Weather Statement
National Weather Service Burlington VT
1133 AM EDT Fri Jun 7 2024
NYZ028-071600-
Eastern Clinton NY-
1133 AM EDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CLINTON COUNTY
THROUGH NOON EDT...
At 1132 AM EDT, Doppler radar was tracking a strong thunderstorm near
Mooers, moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mooers, Cannon Corners, Mooers Forks, and Perry Mills.
This includes Interstate 87 near mile marker 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4490 7366 4499 7380 4500 7379 4500 7364
4501 7343
TIME...MOT...LOC 1532Z 218DEG 6KT 4499 7369
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DuellSpecial Weather Statement
National Weather Service Burlington VT
1232 PM EDT Fri Jun 7 2024
NYZ028-VTZ001-005-071715-
Eastern Clinton NY-Grand Isle VT-Western Chittenden VT-
1232 PM EDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CLINTON...SOUTHERN
GRAND ISLE AND NORTHWESTERN CHITTENDEN COUNTIES THROUGH 115 PM EDT...
At 1232 PM EDT, Doppler radar was tracking a strong thunderstorm over
Plattsburgh International Airport, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Plattsburgh International Airport, Plattsburgh, Beekmantown, South
Hero, Grand Isle, Milton, Isle La Motte, North Hero, Young Island,
Wilcox Point, Colligan Point, Scott Point, Hazen Point, East
Beekmantown, Stave Island, Mooney Bay, Sand Bar State Park, Conner
Bay, Kellogg Island, and Grand Isle State Park.
This includes Interstate 87 between mile markers 146 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4455 7342 4465 7358 4488 7341 4465 7315
TIME...MOT...LOC 1632Z 217DEG 10KT 4463 7345
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DuellPreliminary Local Storm Report
National Weather Service Burlington VT
113 PM EDT Fri Jun 07 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM Hail Parc 44.67N 73.45W
06/07/2024 M0.75 inch Clinton NY Public
Dime to penny size hail covering the ground just east
of Plattsburgh Airport in Cliffhaven.
&&
Event Number BTV2402519
BoydSpecial Weather Statement
National Weather Service Burlington VT
135 PM EDT Fri Jun 7 2024
VTZ005-008-009-017-018-071815-
Eastern Chittenden VT-Western Chittenden VT-Washington VT-
Western Addison VT-Eastern Addison VT-
135 PM EDT Fri Jun 7 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ADDISON...SOUTH CENTRAL
CHITTENDEN AND WEST CENTRAL WASHINGTON COUNTIES THROUGH 215 PM EDT...
At 134 PM EDT, trained weather spotters reported a strong
thunderstorm over Weybridge, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Middlebury, Vergennes, Cornwall, Addison, Weybridge, Waltham, Warren,
Bristol, Monkton Ridge, Lincoln, Monkton, Monkton Boro, Fayston,
Starksboro, Buels Gore, New Haven, Waitsfield, Huntington, Salisbury,
and Bridport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4389 7317 4405 7341 4435 7303 4416 7277
TIME...MOT...LOC 1734Z 225DEG 18KT 4403 7323
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DuellThe Burlington radar (KCXX), 25 km away, was scanning. The volume nearest the first event began at 17:37 UTC.
2 hail. Local standard time, as filed.
Quarter size hail reported.
Numerous hail with some hail the size of a quarter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2024Every state in 2024This day in weather historyWarnings in New York, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1172283, 1172284.